Alert archive / Texas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 79, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 28, 2024, 2:18 PM CDT for 4 counties in Texas. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2024, 2:18 PM CDT (19:18 UTC)
- Expired
- Apr 28, 2024, 2:37 PM CDT
- In force
- 19 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties DeWitt County, TX, Gonzales County, TX, Karnes County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 66 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 2:19 PM CDT | HAIL 0.75 | 2 N Kosciusko, TX | Report from mPING Dime (0.75 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1330 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
662
WUUS54 KEWX 281918
SVREWX
TXC123-177-255-493-282000-
/O.NEW.KEWX.SV.W.0079.240428T1918Z-240428T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
218 PM CDT Sun Apr 28 2024
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
West central DeWitt County in south central Texas...
Northeastern Karnes County in south central Texas...
Southwestern Gonzales County in south central Texas...
East central Wilson County in south central Texas...
* Until 300 PM CDT.
* At 217 PM CDT, a severe thunderstorm was located over Kosciusko,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Kosciusko, Nixon, Smiley, Gillett, Pandora, and Paweleville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2901 9800 2913 9808 2937 9763 2913 9748
TIME...MOT...LOC 1917Z 242DEG 24KT 2908 9796
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BRADY1 follow-up statement
299 WWUS54 KEWX 281937 SVSEWX Severe Weather Statement National Weather Service Austin/San Antonio TX 237 PM CDT Sun Apr 28 2024 TXC123-177-255-493-281947- /O.CAN.KEWX.SV.W.0079.000000T0000Z-240428T2000Z/ DeWitt TX-Karnes TX-Gonzales TX-Wilson TX- 237 PM CDT Sun Apr 28 2024 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL DEWITT... NORTHEASTERN KARNES...SOUTHWESTERN GONZALES AND EAST CENTRAL WILSON COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. A Tornado Watch remains in effect until 900 PM CDT for south central Texas. LAT...LON 2901 9800 2913 9808 2937 9763 2913 9748 TIME...MOT...LOC 1936Z 242DEG 24KT 2914 9782 $$ BRADY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:12 PM CDT, 6 minutes earlier.
Area forecast discussion, Apr 28, 2:12 PM CDT, 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 212 PM CDT Sun Apr 28 2024 ...New AVIATION... .SHORT TERM... (Today through Monday) Issued at 136 AM CDT Sun Apr 28 2024 Key Points * Isolated to scattered strong to severe storms early this morning, mainly west of I-35. * All hazards possible, including large hail, damaging winds, and a tornado or two. * Storms will likely re-intensify this afternoon across areas north and east of Austin, with all hazards possible once again before storms push east of the area. A line of strong to severe thunderstorms is ongoing across the Edwards Plateau early this morning along a Pacific front/dryline. The storms will continue to progress south and eastward through the remainder of the morning, though a gradual weakening trend is expected as we get closer to sunrise due to an increasingly stable low level airmass. Through the day tomorrow, the low levels will begin to become more unstable due to diurnal heating, so a re- intensification of storms is expected across mainly far northeastern portions of the CWA. While storms will continue to push east of the CWA Sunday evening and night, the surface front/dryline will retreat back westward and allow low level cloud cover and some patchy fog to develop during the early morning hours on Monday. We've been advertising a low chance of PoPs across southern and eastern areas during the day Monday as the atmosphere remains unstable, though based off of recent CAM runs, it appears there will not be enough surface or upper level forcing to generate much in the way of convection. Therefore, we have trended PoPs even lower. However, if a storm does manage to fire anywhere, it will be capable of becoming strong to severe with a wind/hail threat. && .LONG TERM... (Monday night through Saturday) Issued at 136 AM CDT Sun Apr 28 2024 A series of mid level shortwaves will move over Texas and the Plains states in a west to southwest flow aloft. The dryline likely remains across West Texas, though could move into Val Verde County on Thursday. An upslope flow is expected over the Serranias del Burro of Mexico most days. The recent model suite shows better chances for a cold frontal passage on Friday/Friday night that retreats to the north on Saturday. There remains uncertainty on this frontal passage due to time of year being early May, however a stronger shortwave does move over the Plains to give the front a shove. Otherwise, a moist southerly lower level flow will prevail. These features along with daytime heating should produce rounds of showers and thunderstorms over most of our area. Forecast soundings show generally high CAPE with some shear indicating a potential for at least a few strong to severe storms, at times. In addition, elevated PWs show a potential for locally heavy rains especially where storms train or stall. Above normal temperatures prevail with the exception of the front bringing temperatures closer to normal. Later updates will fine tune the forecast during the next week. && .AVIATION... (18Z TAFS) Issued at 124 PM CDT Sun Apr 28 2024 Showers continue along the I-35 corridor near AUS. Some TSRA noted as well, with trends suggesting thunder will remain mainly north of AUS. Will need to monitor carefully for the possibility of adding a mention TSRA to the forecast for this afternoon for the I-35 sites. MVFR cigs likely to return quickly this evening around 06Z, possibly sooner given rainfall. Cigs likely to drop into IFR around 12Z and will need to consider the possibility of VLIFR as well. Out west at DRT, cigs will return a little later, but will be low end MVFR into upper end IFR. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 81 69 88 69 / 90 10 0 10 Austin Bergstrom Intl Airport 81 68 88 67 / 90 10 10 10 New Braunfels Muni Airport 82 69 89 69 / 90 10 10 10 Burnet Muni Airport 81 66 86 67 / 80 0 0 0 Del Rio Intl Airport 93 67 96 74 / 0 0 0 10 Georgetown Muni Airport 81 67 87 66 / 90 10 0 10 Hondo Muni Airport 88 67 90 69 / 70 0 0 10 San Marcos Muni Airport 81 68 88 68 / 90 10 10 10 La Grange - Fayette Regional 82 72 86 70 / 60 40 10 10 San Antonio Intl Airport 83 69 88 70 / 90 0 0 10 Stinson Muni Airport 84 70 90 71 / 90 0 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Platt Long-Term...MMM Aviation...Platt
Hazardous weather outlook, Apr 28, 5:03 AM CDT, 9 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 503 AM CDT Sun Apr 28 2024 TXZ171>173-183>194-202>209-217>225-228-291015- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 503 AM CDT Sun Apr 28 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Strong to severe thunderstorms are possible today across portions of the Rio Grande Plains, Hill Country, I-35 corridor, and Coastal Plains. Large hail and damaging wind gusts are the main threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An unsettled weather pattern continues through next week with potential for thunderstorms each day. Strong to severe storms and locally heavy rains are possible across portions of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Apr 28, 1:17 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Austin/San Antonio TX
117 PM CDT Sun Apr 28 2024
TXZ220-221-281900-
Atascosa TX-Wilson TX-
117 PM CDT Sun Apr 28 2024
...A strong thunderstorm will impact portions of central Atascosa and
southwestern Wilson Counties through 200 PM CDT...
At 116 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Floresville, moving northeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Floresville, Poth, and Graytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2904 9844 2924 9808 2906 9795 2900 9803
2888 9839
TIME...MOT...LOC 1816Z 241DEG 12KT 2901 9826
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
BRADYSpecial weather statement, Apr 28, 1:31 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
131 PM CDT Sun Apr 28 2024
TXZ173-281915-
Williamson TX-
131 PM CDT Sun Apr 28 2024
...A strong thunderstorm will impact portions of central Williamson
County through 215 PM CDT...
At 131 PM CDT, Doppler radar was tracking a strong thunderstorm near
Georgetown Dam, or near Georgetown, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Round Rock, Georgetown, Granger, Serenada, Leander, Bartlett, Liberty
Hill, Jarrell, Weir, Georgetown Dam, Sun City, Granger Dam, Theon,
Walburg, Schwertner, Jonah, and Seward Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3087 9762 3074 9727 3055 9770 3063 9791
3089 9770
TIME...MOT...LOC 1831Z 223DEG 20KT 3066 9778
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BRADYLocal storm report, Apr 28, 1:46 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
146 PM CDT Sun Apr 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM Hail Poth 29.07N 98.08W
04/28/2024 E1.00 Inch Wilson TX Public
Public reports quarter sized hail near the
intersection of Highway 181 and Westmeyer
Street.
&&
empLocal storm report, Apr 28, 1:58 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
158 PM CDT Sun Apr 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM Hail Poth 29.07N 98.08W
04/28/2024 E1.00 Inch Wilson TX Fire Dept/Rescue
Quarter sized hail at the Poth Fire
Department.
&&
empSpecial weather statement, Apr 28, 2:01 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
201 PM CDT Sun Apr 28 2024
TXZ221>223-281945-
Karnes TX-Gonzales TX-Wilson TX-
201 PM CDT Sun Apr 28 2024
...A strong thunderstorm will impact portions of northern Karnes,
southwestern Gonzales and central Wilson Counties through 245 PM
CDT...
At 201 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kosciusko, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Floresville, Poth, Stockdale, Kosciusko, Nixon, Falls City, Smiley,
Pandora, Gillett, Cestohowa, Paweleville, and Leesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2914 9820 2942 9775 2916 9754 2894 9812
TIME...MOT...LOC 1901Z 239DEG 18KT 2914 9797
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BRADYSpecial weather statement, Apr 28, 2:09 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
209 PM CDT Sun Apr 28 2024
TXZ173-281945-
Williamson TX-
209 PM CDT Sun Apr 28 2024
...A strong thunderstorm will impact portions of central Williamson
County through 245 PM CDT...
At 209 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hutto, or 7 miles west of Taylor, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Round Rock, Georgetown, Pflugerville, Taylor, Granger, Windemere,
Hutto, Bartlett, Weir, Granger Dam, Theon, Laneport, Hoxie, Waterloo,
Walburg, Schwertner, Jonah, and Brushy Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3074 9727 3070 9726 3048 9754 3048 9755
3049 9756 3050 9760 3047 9765 3048 9775
3085 9757
TIME...MOT...LOC 1909Z 218DEG 31KT 3061 9755
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 12:27 AM CDT | Special Weather Statement | EWX | Val Verde | 63 min |
| Apr 28, 1:25 AM CDT | Special Weather Statement | EWX | Val Verde | 65 min |
| Apr 28, 2:23 AM CDT | Special Weather Statement | EWX | Edwards, Val Verde | 67 min |
| Apr 28, 2:50 AM CDT | Special Weather Statement | EWX | Edwards, Kinney | 40 min |
| Apr 28, 3:14 AM CDT | Special Weather Statement | EWX | Edwards, Kerr, Kinney, Real | 46 min |
| Apr 28, 3:39 AM CDT | Special Weather Statement | EWX | Edwards, Gillespie, Kerr, Kinney, Real | 51 min |
| Apr 28, 4:16 AM CDT | Special Weather Statement | EWX | Bandera, Blanco, Gillespie, Kendall, Kerr, Kinney and 2 more | 44 min |
| Apr 28, 4:41 AM CDT | Special Weather Statement | EWX | Bandera, Kerr, Kinney, Medina, Uvalde, Zavala | 49 min |
| Apr 28, 5:12 AM CDT | Special Weather Statement | EWX | Bandera, Kendall, Kerr, Kinney, Medina, Uvalde and 1 more | 48 min |
| Apr 28, 5:47 AM CDT | Special Weather Statement | EWX | Bandera, Blanco, Comal, Gillespie, Kendall, Medina and 2 more | 43 min |
| Apr 28, 6:29 AM CDT | Special Weather Statement | EWX | Bandera, Bexar, Blanco, Burnet, Comal, Frio and 6 more | 61 min |
| Apr 28, 7:07 AM CDT | Special Weather Statement | EWX | Bexar, Comal, Frio, Hays, Medina, Travis and 1 more | 53 min |
| Apr 28, 7:13 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Hays, Travis, Williamson | 3 hr |
| Apr 28, 7:46 AM CDT | Special Weather Statement | EWX | Atascosa, Bastrop, Bexar, Caldwell, Comal, Frio and 4 more | 59 min |
| Apr 28, 7:52 AM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Guadalupe, Hays, Travis | 38 min |
| Apr 28, 8:34 AM CDT | Special Weather Statement | EWX | Bastrop | 41 min |
| Apr 28, 8:38 AM CDT | Special Weather Statement | EWX | Karnes, Wilson | 52 min |
| Apr 28, 8:58 AM CDT | Special Weather Statement | EWX | Bastrop, Lee | 62 min |
| Apr 28, 9:30 AM CDT | Special Weather Statement | EWX | Wilson | 45 min |
| Apr 28, 9:52 AM CDT | Special Weather Statement | EWX | Lee | 38 min |
| Apr 28, 10:13 AM CDT | Special Weather Statement | EWX | Atascosa | 47 min |
| Apr 28, 11:09 AM CDT | Special Weather Statement | EWX | Atascosa | 51 min |
| Apr 28, 11:22 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Wilson | 53 min |
| Apr 28, 11:57 AM CDT | Special Weather Statement | EWX | Burnet | 48 min |
| Apr 28, 12:12 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Wilson | 63 min |
| Apr 28, 12:17 PM CDT | Areal Flood Advisory | EWX | Atascosa, Wilson | 4 hr |
| Apr 28, 1:02 PM CDT | Severe Thunderstorm Warning | EWX | Guadalupe, Wilson | 18 min |
| Apr 28, 1:17 PM CDT | Special Weather Statement | EWX | Wilson | 43 min |
| Apr 28, 1:27 PM CDT | Severe Thunderstorm Warning | EWX | Karnes, Wilson | 31 min |
| Apr 28, 1:31 PM CDT | Special Weather Statement | EWX | Williamson | 44 min |
| Apr 28, 2:00 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Apr 28, 2:01 PM CDT | Special Weather Statement | EWX | Wilson | 44 min |
| Apr 28, 2:09 PM CDT | Special Weather Statement | EWX | Williamson | 36 min |
| Apr 28, 2:45 PM CDT | Special Weather Statement | EWX | Williamson | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.